Alert archive / South Dakota / Flash Flood Warnings in 2008

Flash Flood Warning 10, NWS Sioux Falls, SD

June 5, 20085 counties in South Dakota

NWS Sioux Falls, SD issued this flash flood warning at Jun 5, 2008, 3:40 PM CDT for 5 counties in South Dakota. It was in force for 4 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 3:40 PM CDT (20:40 UTC)
Expired
Jun 5, 2008, 7:45 PM CDT
In force
4 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Bon Homme County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Hutchinson County, SD

The radar

The Sioux Falls radar (KFSD), 153 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:02 PM CDTFLASH FLOOD3 Se Burke, SD1.55 INCHES OF RAIN IN 20 MINUTES
Jun 5, 5:09 PM CDTFLASH FLOOD8 Ssw Herrick, SD1.75 INCHES OF RAIN IN 30 MINUTES
Jun 5, 6:20 PM CDTFLASH FLOOD4 Ssw Delmont, SDOVERLAND FLOODING...CREEK OUT OF BANKS
Jun 5, 6:20 PM CDTFLASH FLOODCorsica, SDSTREET FLOODING IN CORSICA
Jun 5, 6:44 PM CDTFLASH FLOOD11 Ese Lake Andes, SD1/2 MILE SOUTH OF HIGHWAY 50 AND 281 JUNCTION WATER OVER THE ROAD
Jun 5, 6:44 PM CDTFLASH FLOOD1 E Delmont, SDWATER OVER THE ROAD
Jun 5, 6:44 PM CDTFLASH FLOOD4 E Wagner, SD4 MILES EAST OF WAGNER...SD HIGHWAY 46...4 FEET OF WATER OVER THE ROAD
Jun 5, 6:44 PM CDTFLASH FLOOD6 N Delmont, SD6 MILES NORTH OF DELMONT...OR 3 MILES SOUTH OF INTERSECTION OF SD HIGHWAY 44 AND 402ND AVENUE...6 FEET OF WATER OVER BRIDGE
Jun 5, 7:44 PM CDTFLASH FLOOD1 E Wagner, SDCHOTEAU CREEK OVER BANKS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 82 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 052044
FFWFSD
SDC009-023-043-053-067-060045-
/O.NEW.KFSD.FF.W.0010.080605T2040Z-080606T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 PM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA
  GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA
  WESTERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA
  DOUGLAS COUNTY IN SOUTHEAST SOUTH DAKOTA
  EXTREME SOUTHWESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 745 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING FROM THUNDERSTORMS 
  SOUTH THE WARNED AREA. THESE STORMS WILL BE MOVING THROUGH THESE   
  AREAS BETWEEN 4 AND 6 PM...PRODUCING AN ADDITIONAL 1 INCH OR MORE  
  OF RAIN.

THESE NEW RAINS WILL BE FALLING ON AREAS THAT ARE ALREADY SATURATED 
FROM RAINS LAST NIGHT AND EARLIER TODAY. RUNOFF FROM THESE 
ADDITIONAL RAINS WILL LEAD TO RAPID RISES ON AREA CREEKS AND 
STREAMS...AND STREET FLOODING IN ANY URBANIZED AREAS IS ALSO LIKELY 
UNDER THE MORE INTENSE THUNDERSTORMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4350 9953 4348 9809 4289 9806 4289 9783
      4286 9783 4278 9793 4276 9803 4283 9815
      4293 9845 4299 9851 4299 9954
TIME...MOT...LOC 2040Z 328DEG 0KT 4288 9962 4213 9877

$$

MG
2 follow-up statements
000 
WGUS73 KFSD 060001
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 PM CDT THU JUN 5 2008

SDC009-023-043-053-067-060045-
/O.CON.KFSD.FF.W.0010.000000T0000Z-080606T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGORY SD-CHARLES MIX SD-DOUGLAS SD-HUTCHINSON SD-BON HOMME SD-
700 PM CDT THU JUN 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
WESTERN BON HOMME...WESTERN HUTCHINSON...DOUGLAS...CHARLES MIX AND
GREGORY COUNTIES...

AT 700 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS HAS ADVISED THAT NO 
TRAVEL IS ADVISED IN CHARLES MIX COUNTY DUE TO NUMEROUS COUNTY AND 
TOWNSHIP ROADS BEING FLOODED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4350 9953 4348 9809 4289 9806 4289 9783
      4286 9783 4278 9793 4276 9803 4283 9815
      4293 9845 4299 9851 4299 9954
TIME...MOT...LOC 0000Z 180DEG 0KT 4288 9962 4213 9877

$$

MG
000 
WGUS73 KFSD 060041
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
741 PM CDT THU JUN 5 2008

SDC009-023-043-053-067-060051-
/O.EXP.KFSD.FF.W.0010.000000T0000Z-080606T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGORY SD-CHARLES MIX SD-DOUGLAS SD-HUTCHINSON SD-BON HOMME SD-
741 PM CDT THU JUN 5 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR WESTERN BON 
HOMME...WESTERN HUTCHINSON...DOUGLAS...CHARLES MIX AND GREGORY 
COUNTIES...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING 
IN EFFECT THROUGH 730 AM FRIDAY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4350 9953 4348 9809 4289 9806 4289 9783
      4286 9783 4278 9793 4276 9803 4283 9815
      4293 9845 4299 9851 4299 9954
TIME...MOT...LOC 0041Z 180DEG 0KT 4288 9962 4213 9877

$$
MG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:25 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 5, 3:25 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 PM CDT THU JUN 5 2008

.DISCUSSION...
INTERESTING SET UP TODAY WITH 987 MB SURFACE LOW JUST TO THE EAST OF
HILL CITY KANSAS. STRONGLY SHEARED ENVIRONMENT WITH STRONG UPPER
LEVEL WAVE MOVING OUT OF THE FOUR CORNERS REGIONS INTO THE WESTERN
PLAINS LATE THIS AFTERNOON. 12Z KTOP SOUNDING SHOWS STRONG CAP WITH
+15 C AIR AT 700 MB.  FURTHER TO THE NORTH AT KOAX...ATMOSPHERE
APPEARS TO BE MUCH MORE WORKED OVER WITH THE WARM AIR ALOFT NOT
NEARLY AS PROMINENT. STRONG SPEED AND DIRECTIONAL SHEAR NOTED ON
BOTH SOUNDINGS. SEVERAL SURFACE BOUNDARIES ACROSS NEBRASKA
BEGINNING TO WORK OFF TO THE NORTH.  MAIN WARM FRONT IS SITUATED
JUST TO THE NORTH OF THE KANSAS/NEBRASKA BORDER...WHILE  A SECONDARY
WARM FRONT IS SITUATED ACROSS NORTH CENTRAL NEBRASKA. CONVECTION HAS
BEGUN TO DEVELOP ALONG THIS BOUNDARY OVER THE LAST HOUR...WHICH IS
NOT CAPTURED BY THE MODELS WELL AT ALL. EFFECTS FROM THIS CONVECTION
WILL LIKELY PLAY A ROLE IN HOW SEVERE WEATHER SCENARIO PLAYS OUT
TODAY.

HAVE GONE WITH THE IDEA THAT WARM FRONT WILL MAKE IT INTO SOUTHERN
PORTIONS OF FORECAST AREA...EXTENDING FROM KYKN-KSPW.  EXPECT THE
MAIN SEVERE WEATHER THREAT TO BE ALONG AND SOUTH OF THIS
BOUNDARY...WITH STORMS REMAINING ELEVATED TO THE NORTH. EXPECT
GREATEST THREAT TO BE ACROSS NORTHWEST IOWA WHERE SKIES HAVE
PARTIALLY CLEARED OUT ALLOWING ATMOSPHERE TO DESTABILIZE. AS LONG AS
ATMOSPHERE IS ABLE TO DESTABILIZE SUFFICIENTLY THAT STORMS WILL NOT
BE SHEARED APART...SHOULD SEE SURFACE BASED SUPERCELL STORMS
REDEVELOP THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA THAT CONGEAL
WITH TIME INTO A SQUALLINE. WITH STRONG WINDS ALOFT...COULD SEE
POTENTIAL FOR A SIGNIFICANT DAMAGING WIND EVENT ESPECIALLY ACROSS
NORTHWEST IOWA LATE THIS AFTERNOON AS ELEVATED DRY PUNCH MOVES INTO
CENTRAL NEBRASKA. 0-6 KM WINDS INDICATE STORM MOTION WOULD BE AROUND
190 AT 48 KNOTS...WHILE RIGHT MOVING SUPERCELLS WOULD MOVE AROUND
200 AT 45 KNOTS.

WITH GROUND ALREADY SATURATED FROM RECENT RAINS AND 3/HR FLASH FLOOD
GUIDANCE VARYING FROM 0.6 TO 3.0 INCHES ACROSS MUCH OF THE
AREA...ELECTED TO ISSUE A FLASH FLOOD WATCH FROM 18Z TO 06Z TONIGHT.

UPPER LEVEL LOW WRAPS UP AND MOVES NORTH ON FRIDAY AND A FEW SHOWERS
WILL BE LIKELY NORTH OF INTERSTATE 90 ION THE MORNING. SOUTHWEST
WINDS WILL INCREASE AND CLOUDS WILL DECREASE SOME THROUGHOUT THE
AFTERNOON...SO OTHER THAN BREEZY...IT SHOULD BE A MILD BUT SLIGHTLY
BELOW NORMAL DAY.

BY SATURDAY...STRONG JET STREAK OVER THE NORTHERN PLAINS SHOULD SET
UP A DECENT RIGHT REAR QUAD AND HELP SUPPORT AN INCOMING MID LEVEL
FRONT. WILL CONTINUE MID TO HIGH RANGE POPS THROUGH THE PERIOD.

IN THE LATTER PERIODS(MON-THU)...AN ACTIVE PATTERN LOOKS TO CONTINUE
THROUGH NEXT WEEK AS A MEAN TROF REMAINS OVER THE WESTERN UNITED
STATES. RIGHT NOW...MONDAY NIGHT INTO TUESDAY MORNING LOOKS LIKE THE
BEST SHOT FOR ADDITIONAL HEAVY RAIN AND SEVERE WEATHER CHANCES. SO
OVERALL...OFF AND ON CHANCE FOR PRECIPITATION AND TEMPERATURES
LIKELY BELOW NORMAL.

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL MOVE NORTH ALONG AND WEST OF THE JAMES
RIVER THIS MORNING. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP
ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON. SOME OF THESE STORMS
WILL LIKELY BE SEVERE THIS AFTERNOON PRODUCING HAIL AND ISOLATED
TORNADOES BEFORE EVOLVING INTO A DAMAGING WIND EVENT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

BT/08
Hazardous weather outlook, Jun 5, 1:45 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
145 PM CDT THU JUN 05 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1132 AM CDT THU JUN 05 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED ELEVATED THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST
ACROSS THE REGION THIS MORNING.  THE MAIN THREATS FOR THESE
STORMS WILL STRONG DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO
THE SIZE OF GOLF BALLS.  STORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON ACROSS NORTH CENTRAL NEBRASKA AND MOVE INTO THE AREA.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG
TORNADOES...ESPECIALLY SOUTH OF A YANKTON SOUTH DAKOTA TO SPENCER
IOWA LINE. THESE STORMS WILL GRADUALLY COMBINE INTO A SQUALLINE
PRODUCING A SIGNIFICANT WIND EVENT ACROSS NORTHWEST IOWA. HAIL TO
THE SIZE OF BASEBALLS WILL ALSO BE POSSIBLE WITH THE STRONGEST
STORMS.

FLOODING...
THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS
EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE
THIS WEEK.

MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE
VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE
EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR
CONTINUED OR ADDITIONAL FLOODING.

THUNDERSTORMS SHOULD CAUSE LOCALLY VERY HEAVY RAINS LATE THIS
AFTERNOON AND EVENING...PRODUCING 1 TO 3 INCHES RAINFALL. THIS
COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS
INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGH TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 5, 2:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             3 W LARCHWOOD           43.46N 96.50W
06/05/2008  E0.75 INCH       LYON               IA   TRAINED SPOTTER

&&

JSHEEHAN
Local storm report, Jun 5, 2:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
249 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      WINDOM                  43.87N 95.12W
06/05/2008                   COTTONWOOD         MN   LAW ENFORCEMENT

            STREET FLOODING IN WINDOM

&&

JSHEEHAN
Local storm report, Jun 5, 3:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      TEA                     43.45N 96.84W
06/05/2008                   LINCOLN            SD   TRAINED SPOTTER

            STREET FLOODING IN TEA

&&

JSHEEHAN
Local storm report, Jun 5, 3:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             1 W MASKELL             42.69N 97.00W
06/05/2008  M1.25 INCH       DIXON              NE   TRAINED SPOTTER

&&

JSHEEHAN
Local storm report, Jun 5, 3:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
312 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     1 W GEORGE              43.34N 96.02W
06/05/2008  E60 MPH          LYON               IA   TRAINED SPOTTER

            SOME TREE BRANCHES DOWN

&&

JSHEEHAN
Local storm report, Jun 5, 3:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             1 NNW GRANVILLE         43.00N 95.88W
06/05/2008  E0.75 INCH       SIOUX              IA   TRAINED SPOTTER

&&

JSHEEHAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:33 PM CDTSevere Thunderstorm WarningFSDMoody29 min
Jun 5, 10:35 AM CDTFlash Flood WatchFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more11 hr
Jun 5, 10:38 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory37 min
Jun 5, 10:52 AM CDTSevere Thunderstorm WarningFSDCharles Mix23 min
Jun 5, 11:01 AM CDTRiver Flood WarningFSDHutchinson, Yankton10 days
Jun 5, 11:01 AM CDTRiver Flood WarningFSDDavison23 hr
Jun 5, 11:10 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson35 min
Jun 5, 11:30 AM CDTSevere Thunderstorm WarningFSDClay, Yankton30 min
Jun 5, 11:38 AM CDTSevere Thunderstorm WarningFSDBon Homme, Davison, Douglas, Hanson, Hutchinson52 min
Jun 5, 11:44 AM CDTFlash Flood WarningFSDBon Homme, Davison, Hanson, Hutchinson, McCook, Turner and 1 more5 hr
Jun 5, 12:14 PM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Turner31 min
Jun 5, 12:18 PM CDTFlash Flood WarningFSDClay, Lincoln, McCook, Minnehaha, Turner, Union and 1 more6 hr
Jun 5, 12:26 PM CDTSevere Thunderstorm WarningFSDClay, Union34 min
Jun 5, 12:45 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner30 min
Jun 5, 12:56 PM CDTSevere Thunderstorm WarningFSDLincoln49 min
Jun 5, 12:59 PM CDTSevere Thunderstorm WarningFSDClay31 min
Jun 5, 3:16 PM CDTFlash Flood WarningFSDMinnehaha, Moody3 hr
Jun 5, 3:57 PM CDTSevere Thunderstorm WarningFSDGregory48 min
Jun 5, 4:15 PM CDTFlash Flood WarningFSDBrule, Jerauld3 hr
Jun 5, 4:42 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory48 min
Jun 5, 5:23 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Hutchinson37 min
Jun 5, 5:41 PM CDTFlash Flood WarningFSDAurora, Davison, Jerauld, Sanborn119 min
Jun 5, 5:53 PM CDTSevere Thunderstorm WarningFSDDavison, Douglas, Hanson, Hutchinson, Sanborn52 min
Jun 5, 5:54 PM CDTFlash Flood WarningFSDHanson, Hutchinson, McCook, Miner, Sanborn105 min
Jun 5, 6:32 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, McCook43 min
Jun 5, 6:49 PM CDTFlash Flood WarningFSDBon Homme, Yankton50 min

Nearby

Flash Flood Warnings in South Dakota, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.